Bruising with BBL
Thanks for reaching out. A bruise is simply blood that has collected under the skin. Bruising after BBL can depend on a variety of factors. The first of which is if the patient has taken any Motrin or Advil within 10 days of the procedure. This can increase bleeding. Durin fat harvest which is the liposuction portion of the procedure we first start by infusing a liquid into the fat to prepare it for harvesting. I always use epinephrine in this solution which decreases bleeding and I wait 15 minutes before starting the liposuction. Waiting the 15 minutes gives the medicine a chance to work and cuts down greatly on bruising. Lastly, in addition to a compression garment, I add topifoam under the garment to increase the pressure. This last maneuver greatly cuts down on bruising. But in the end every patient is different and the bruising usually is gone by 7-10 days.
I hope this helps :)
Some patients will get more bruising than others. That is what I see in my patients. I do not use drains routinely with BBL's. Best of luck.
Why is there bruising after a BBL?
Bruising is not a particularly predictive factor for result. I would analyze reviews, before and after pictures, and credentials to make a decision.
Kenneth Hughes, MD
Beverly Hills, CA
Bruising after liposuction/ BBL
Most patients will experience bruising in teh liposuction areas and buttock after a fat transfer procedure. You can take Arnica and Bromelain before surgery and after to reduce the duration of the bruising.
I think you have to be careful when comparing pictures because they are often taken at different time periods. The amount of bruising and swelling can be quite different from patient to patient. The amount of liposuction performed and fat grafted can also play a large role. Use of drains can be surgeon specific and is not "right" or "wrong". There are some cases where I use a drain when I perform fat grafting with other surgical procedures. During your consultation the plastic surgeon can address these issues. Take care!
Timothy A. Janiga MD, FACS